MAUDE Adverse Event Report: COVIDIEN SURGICAL V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCM1704
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic radical prostatectomy, during bladder and urethra anastomosis, the five sutures broke upon opening the packaging.To resolve the issue, another suture from a different manufacturer was used.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant products: vlocm1704, vlocm1704 v-loc, 90 3-0 vio 15cm gu46, (lot # a4h1502vy) vlocm1704, vlocm1704 v-loc 90 3-0 vio 15cm gu46, (lot # a4h1502vy) vlocm1704, vlocm1704 v-loc, 90 3-0 vio 15cm gu46, (lot # a4h1502vy) vlocm1704, vlocm1704 v-loc, 90 3-0 vio 15cm gu46, (lot # a4h1502vy) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the needles were attached to the suture.Suture a was returned broken in the unbarbed section with the loop end missing and measured 1 inch.Suture b was returned broken in the barbed section with the loop end missing and measured 3 inches.Suture c was returned with the loop end and measured 6 inches.The suture length were measured with a metal yard stick, calibration asset: nh02505.The original suture length according to the product description was 6 inches.A tactile and microscopic inspection of the suture was performed with no abnormalities.Tactile and microscopic inspection of the sutures was performed with no abnormalities.The breathable pouches and foil pouches were inspected and identified no damage or visual abnormalities.Representative samples: the breathable pouch was opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The suture was fed through the loop at the end of the suture in and pulled until a small loop was formed.The suture ends were loaded onto an instron machine (asset # 35526) by looping the newly formed loop around a mounting pin attached to manual grips and clamping one end with cord yarn grip.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate of 300 mm/min until the suture broke or the loop failed.The breaking point load force was measured and were found to meet minimum mean and minimum individual specifications.Based on the results of the laced-through loop test, the representative samples tested satisfactory.Functional testing on the opened complaint device was precluded as the suture was returned broken.It was reported that the suture broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24127828
Report Number1219930-2026-00384
Device Sequence Number5430175
Product Code GAM
UDI-Device Identifier10884521132863
UDI-Public(01)10884521132863(17)270731(10)A4H1502VY(20)03
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCM1704
Device Catalogue NumberVLOCM1704
Device Lot NumberA4H1502VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexMale